Research overview
The text below is the source article’s original abstract under a verified reuse license. cc by
IntroductionDrug-induced fever is easy to overlook in respiratory departments. High fever is a rare side effect of trihexyphenidyl, which can be used clinically to treat Parkinson's disease. Syndrome of inappropriate antidiuretic hormone secretion (SIADH) is a group of clinical syndromes caused by various diseases, resulting in water retention and refractory hyponatremia. However, pneumonia combined with malignant hyperthermia and SIADH has rarely been reported. We describe an unusual case of malignant hyperthermia and refractory hyponatremia due to trihexyphenidyl adverse reaction.Patient concernsFifty-five-year-old male with pneumonia presented with malignant hyperthermia and refractory hyponatremia has a history of Parkinson's disease.DiagnosisEarly considerations related the described hyperthermia findings to the manifestations of pneumonia. However, the last findings were due to trihexyphenidyl adverse reaction.InterventionsBroad-spectrum antibiotics, oral and intravenous supplement of concentrated sodium chloride, drug, and physical cooling.OutcomesThe patient survived. During the 3-month follow up, the patient was no recurrence of fever or hyponatremia.ConclusionHigh fever and SIADH can be a rare adverse reaction to trihexyphenidyl. Therefore, possible drug factors should be considered in the case. Consideration of other possible causes can improve early diagnosis and treatment of patients with fever of unknown origins.
Scientific assessment
Research question
Assess the question within the original study’s scope.
Methods & sample
Check the source article for study design and sample details.
Key findings
An editorially approved findings summary is not yet published for this record.
Limitations
Generalizability, bias and clinical meaning require separate assessment.
Methods, samples and clinical conclusions are not inferred from bibliographic metadata.